Topic: OHMYGOSH! This is brutal.

Hello friends,

I started the Xeloda yesterday, and I was so sick with so much vomiting.  This morning I took an antinausea pill so we'll see how that goes.

Question - did any of you start out with a bad experience with Xeloda but it straightened itself out?  I hate to stop it because it has gotten good results for some of you. 

Prayers for all,
Sophie

Re: OHMYGOSH! This is brutal.

Yes - Butch started on Xeloda (and gemicitabine), and was horribly sick at first - stomach bad, terrible nausea - it did straighten out after a couple of weeks and several medication changes. It is not easy, but - it did get better. Good luck, Sophie - perservere.

Joyce

Re: OHMYGOSH! This is brutal.

Sophie, Charlie's Xeloda had to be reduced.  So, if you're really bad, you can ask about reducing it.  I'm sorry you're so sick with it.  It is miserable.

Carol

4 (edited by JeffG Sun, 03 Aug 2008 11:47:25)

Re: OHMYGOSH! This is brutal.

Hi Sophie,  AS Carol said, you can ask to reduce it.  I had to have my dosage cut in half.  Also nausea pills, take before you need. Then every 6-8 hours for the first few days. Keeping that nausea under control is a biggy.  In doing so you may be able to avoid  vomiting, dehydration,constipation, and additional pain and general discomfort.  Don't be afraid to use those anti  nausea pills.  Now that I said this, you may still have some of those side effects but I think you get what I'm saying. Keep some suppositories on hand in case of constipation and Immoduium for the runs. Just in case. My doctor wants me to go regular. If not by the third day he prescribed me Lactulose syrup 1 tablespoon 2 times a day as needed.  He made it clear not to over use and to keep fliuids going in ,as we all hear that constantly. I eat and drink like a little pig whether I feel like it or not.
Hope the reduction in dosage works better for you.
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: OHMYGOSH! This is brutal.

Thanks Jeff, Joyce, and Carol

I'm doing exactly what you say...just took my second antinausea pill in preparation for the evening Xeloda. 

My prayers for you all,
Sophie

Re: OHMYGOSH! This is brutal.

Hi Sophie --
I am afraid I have no sage advice to offer, but want you to know I am sending my best wishes. You and I have followed something of a similar course with this awful disease and I feel as if I know you.

I think Jeff and others are absolutely right when they say you've got to treat the nausea before it sets in; easy for me to say.

PLease take good care.

Irene

Re: OHMYGOSH! This is brutal.

Thank you, Irene

We may be kindred spirits, Irene.  When I first got diagnosed, I dug out my daughter's Anne of Green Gables books and then dug out my Mitford series.  I needed all that goodness and spirituality.  Right now I'm just not sure of anything...what to do...who to turn to...which doctor.  I always do better when there is a plan.  Sometimes I get really scared reading this site, Irene; sometimes I cling to it. 

My prayers for all,
Sophie

Re: OHMYGOSH! This is brutal.

Remember you're not alone Sophie.  The anti-nausea meds are essential and you can always ask to cut the dose if you have to.  Keep us updated.  Prayers and strength for you.

Carol

Re: OHMYGOSH! This is brutal.

Hi Sophie:

You haven't posted in a few days. Hope you are doing okay and over the worst of your first course.

Thinking of you.

Irene

Re: OHMYGOSH! This is brutal.

Hi Sophie, Sorry to hear how lousy you've been feeling sad   I felt 'yucky' too but the anti  nausea meds   helped and when they did not the doc called in a different script...zofran . The key for me was to rest and like Jeff said pre medicate b4 you feel awful. My oncologist ended up lowering my dose of xeloda  and that seemed to do the trick.Also,  the radiation played a large part in the nausea for me as well.  Rest and know that it does get better.  Good luck.  Keeping you in  my prayers, deb

Re: OHMYGOSH! This is brutal.

Hi Sophie,
My husband Joe is on Xeloda and  is taking it one week on,one week off. He is taking 2000mg morning and night.  He has done this for 7 weeks worth and had no side effects.  Then last week he got the hand foot syndrome with red painful soles of his feet.  The onc told himto skip a week and then lower his dose to 1500twice a day.  He feels that taking it one week on one week off ,there are less side effects than taking it two weeks on,one off.   This proved true for Joe up til now.  He has had no nausea and is on Gemzar every other week along with the Xeloda. He is starting to have more problems with swelling in his feet and ankles and ascites(fluid in his abdomen) which was drained once.,  He is now on Lasix to help reduce the swelling.  We have had two good years since diagnosis but I know we' re heading into trouble now.  Just glad he doesn't have any pain yet.  Guess if it doesn't go to his bones he might avoid it.  So glad for this site and all the helpful answers.  God bless you all.  Mary Anne

Re: OHMYGOSH! This is brutal.

Mary Anne,
The swelling in feet , ankles and legs can be from gemzar. My husband had a lot of that. He went to physical therapy and was fitted with Jobst stockings, and took lasix which all helped. But until he was off gemzar, he had it to some degree.